Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 5, 2014, 8:06 AM PDT for Clallam County, Grays Harbor County, Jefferson County, Washington. It took effect at Sep 5, 2014, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2014, 8:06 AM PDT (15:06 UTC)
- In effect from
- Sep 5, 2014, 12:00 PM PDT
- Expired
- Sep 5, 2014, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA
The radar
The Langley Hill radar (KLGX), 67 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS86 KSEW 051506 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 806 AM PDT FRI SEP 5 2014 ...A WARM DRY BREEZY AFTERNOON IS IN STORE FOR THE NORTHWEST OLYMPIC PENINSULA... .OFFSHORE FLOW HAS DEVELOPED...AND RED FLAG CONDITIONS APPEAR LIKELY FOR ABOUT 4-6 HOURS THIS AFTERNOON. TEMPERATURES OVER THE NORTHWEST OLYMPIC PENINSULA WILL REACH THE MID 80S...RELATIVE HUMIDITY WILL FALL TO NEAR 25 PERCENT...AND EAST-NORTHEAST WIND GUSTS NEAR 20 MPH ARE EXPECTED. AREAS OF GREATEST CONCERN WILL BE ALONG THE HIGHWAY 101 CORRIDOR IN THE SOL DUC BASIN...INCLUDING FORKS AND QUILLAYUTE. WAZ650-060300- /O.NEW.KSEW.FW.W.0006.140905T1900Z-140906T0300Z/ NORTH COASTAL LOWLANDS- 806 AM PDT FRI SEP 5 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 650... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 650. THIS WARNING IS INTENDED TO COVER AREAS FROM THE SOL DUC BASIN ON NORTH. * WIND...SUSTAINED WINDS WILL EXCEED 10 MPH THIS AFTERNOON WITH GUSTS NEAR 20 MPH. * HUMIDITY...RELATIVE HUMIDITY FALLING TO NEAR 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES ON SPREAD ON EXISTING FIRES OR NEW STARTS. && $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:30 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 5, 3:30 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PDT FRI SEP 5 2014 .SYNOPSIS...HIGH PRESSURE WILL BRING SUNNY AND WARMER WEATHER THROUGH THE WEEKEND. CLOUDS AND COOLER WEATHER WILL BRIEFLY RETURN EARLY NEXT WEEK AS AN UPPER TROUGH MOVES OVER THE AREA. HIGH PRESSURE WILL REBUILD OVER THE AREA LATER NEXT WEEK FOR MORE SUNNY AND WARM WEATHER. && .SHORT TERM...HIGH PRES ALOFT COMBINED WITH LOW LEVEL OFFSHORE FLOW WILL BRING DRY AND STABLE WEATHER TO WESTERN WASHINGTON TODAY THROUGH THE WEEKEND. EXPECT ABOVE NORMAL TEMPERATURES TODAY AND SAT WITH HIGHS IN THE 80S...EVEN ALONG THE COAST. A FEW LOW 90S ARE POSSIBLE TOO. IT WILL BE A BIT COOLER ALONG THE STRAIT OF JUAN DE FUCA AND SAN JUANS WITH HIGHS MAINLY IN THE 70S. SKIES WILL REMAIN CLEAR WITH N/NE WINDS. TEMPS WILL BE A FEW DEGREES WARMER ON SAT WITH ANOTHER ROUND OF 80S TO LOW 90S FORECAST...CLOSE TO MAX T RECORDS FOR THE DAY. THE INVERTED SURFACE TROUGH WILL SHIFT INLAND ON SUN...THEN MOVE EAST OF THE CREST SUN NIGHT. THIS WILL BRING A WEAK ONSHORE PUSH WHICH WILL COOL THE COAST BACK DOWN INTO THE 60S. THE INTERIOR HOWEVER WILL LIKELY SEE ANOTHER DAY IN THE LOW TO MID 80S ON SUN. A WEAK COLD FRONT WILL CROSS WESTERN WA ON MON WHICH WILL INCREASE ONSHORE FLOW. THIS WILL BRING MARINE AIR INLAND FOR COOLER AND CLOUDIER WEATHER. A WEAK UPPER LEVEL TROUGH MAY GENERATE A FEW LIGHT SHOWERS ACROSS THE AREA. 33 .LONG TERM...COOL ONSHORE FLOW WILL CONTINUE ON TUE WITH TEMPERATURES TRENDING CLOSE TO NORMAL. A WEAK UPPER LEVEL DISTURBANCE WILL CLIP THROUGH B.C. WHICH MAY BRING ISOLATED SHOWERS TO WESTERN WA. DRY AND STABLE WEATHER WILL RETURN BY MIDWEEK AS ANOTHER UPPER LEVEL RIDGE STARTS TO BUILD IN. FOR NOW IT LOOKS LIKE THE FORECAST WILL REMAIN DRY THROUGH THE END OF NEXT WEEK AS THIS RIDGE REMAINS IN PLACE. 33 && .AVIATION...A BROAD UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO WESTERN WASHINGTON WITH LIGHT NORTHEAST FLOW ALOFT. THE AIR MASS WILL REMAIN DRY AND STABLE WITH LOW LEVEL OFFSHORE FLOW CONTINUING AS THERMALLY INDUCED LOW PRESSURE DEEPENS NEAR THE COAST. DRIER AIR IN THE LOW LEVELS WILL LIMIT FOG DEVELOPMENT THIS MORNING. KSEA...VFR CONDITIONS THROUGH THE FORECAST PERIOD. NORTH TO NORTHEAST WIND 5 TO 10 KNOTS. && .MARINE...SURFACE HIGH PRESSURE WILL REMAIN OVER INTERIOR BRITISH COLUMBIA WHILE A THERMALLY INDUCED SURFACE TROUGH LIES ALONG THE OREGON AND WASHINGTON COAST THROUGH SATURDAY. THIS PATTERN WILL MAINTAIN LOW LEVEL OFFSHORE FLOW THROUGH THE STRAIT...WITH NORTHERLY FLOW OVER THE INTERIOR AND COASTAL WATERS. EASTERLIES NEAR THE WEST ENTRANCE TO THE STRAIT MAY APPROACH ADVISORY LEVELS TODAY AND SATURDAY MORNING. LOW LEVEL FLOW WILL TURN ONSHORE ON SUNDAY...AND GALE FORCE WEST WINDS IN THE CENTRAL AND EAST STRAIT ON MONDAY ARE A POSSIBILITY. 27 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && WWW.WEATHER.GOV/SEATTLE/ YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:02 AM PDT | Small Craft Advisory | SEW | 9 hr |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.